MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012452-15
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.B3: date of event is estimated as (b)(6) 2024.H6: medical device problem code 2017 clarifier- incorrect removal.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending artery.Reportedly a 3.75x15mm nc trek rx balloon dilatation catheter (bdc) was inflated to 12-14 atmospheres; however, the balloon was unable to be deflated.Resistance was noted during the removal and the bdc was unable to be removed through the 6f guiding catheter (gc).The balloon was noted to have ruptured within the shaft of the gc.The device was removed, and another nc trek was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending artery.Reportedly a 3.75x15mm nc trek rx balloon dilatation catheter (bdc) was inflated to 12-14 atmospheres; however, the balloon was unable to be deflated.Resistance was noted during the removal and the bdc was unable to be removed through the 6f guiding catheter (gc).The balloon was noted to have ruptured within the shaft of the gc.The device was removed, and another nc trek was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed report, the device return analysis revealed that the inner and outer member of the shaft were separated, and the proximal portion was not returned.These damages were unable to be confirmed by the account.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device.The reported balloon rupture was confirmed.The reported failure to deflate and difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned device analysis, a definitive cause for the reported failure to deflate could not be determined; however, the reported balloon rupture and difficulty removing the device appear to be related to circumstances of the procedure.Possible factors that may contribute to failure to deflate the balloon include, but are not limited to, deflation technique, loose connection with the indeflator, contrast concentration, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.It was reported by the account that the balloon ruptured during removal from the guiding catheter as difficulty was experienced.It is likely that the balloon material became caught on the guiding catheter as the balloon could not deflate, resulting in the reported balloon rupture and subsequently the ruptured balloon material became caught on the guiding catheter, resulting in the reported difficulty removing the device and noted shaft separation.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Correction: h6 medical device problem code 2017 was removed.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20125776
Report Number2024168-2024-10351
Device Sequence Number7417773
Product Code LOX
UDI-Device Identifier08717648152030
UDI-Public(01)08717648152030(17)270131(10)40227G1
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012452-15
Device Catalogue Number1012452-15
Device Lot Number40227G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown